Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Binghamton, NY

July 18, 2012Luzerne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 18, 2012, 2:28 PM EDT for Luzerne County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 2:28 PM EDT (18:28 UTC)
Expired
Jul 18, 2012, 3:18 PM EDT
In force
50 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Luzerne County, PA

The radar

The Binghamton radar (KBGM), 112 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 12:41 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 884 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
884 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS51 KBGM 181828
SVRBGM
PAC079-181930-
/O.NEW.KBGM.SV.W.0050.120718T1828Z-120718T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
228 PM EDT WED JUL 18 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 330 PM EDT.

* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SWEET VALLEY...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NANTICOKE BY 244 PM EDT...
  PLYMOUTH AND LARKSVILLE BY 246 PM EDT...
  EDWARDSVILLE AND LUZERNE BY 248 PM EDT...
  EDWARDSVILLE...PRESTON...KINGSTON AND SUGAR NOTCH BY 250 PM EDT...
  WILKES-BARRE AND PLAINS BY 252 PM EDT...
  WILKES-BARRE TOWNSHIP BY 254 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4114 7629 4121 7633 4136 7630 4129 7595
      4134 7590 4130 7571 4126 7565 4118 7564
      4116 7560 4115 7560 4112 7563 4113 7568
      4109 7576 4101 7575
TIME...MOT...LOC 1828Z 290DEG 31KT 4130 7614

$$

DJN
2 follow-up statements
931 
WWUS51 KBGM 181852
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT WED JUL 18 2012

PAC079-181930-
/O.CON.KBGM.SV.W.0050.000000T0000Z-120718T1930Z/
LUZERNE PA-
252 PM EDT WED JUL 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL LUZERNE COUNTY...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MUHLENBERG...MOVING
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALDEN AND SLOCUM BY 300 PM EDT...
  LYNWOOD...NANTICOKE AND PLYMOUTH BY 305 PM EDT...
  SUGAR NOTCH...WARRIOR RUN AND LARKSVILLE BY 310 PM EDT...
  PRESTON AND ASHLEY BY 315 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4114 7629 4121 7633 4136 7630 4129 7595
      4134 7590 4130 7571 4126 7565 4118 7564
      4116 7560 4115 7560 4112 7563 4113 7568
      4109 7576 4101 7575
TIME...MOT...LOC 1852Z 291DEG 21KT 4124 7607

$$

DJN
499 
WWUS51 KBGM 181918
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 PM EDT WED JUL 18 2012

PAC079-181927-
/O.CAN.KBGM.SV.W.0050.000000T0000Z-120718T1930Z/
LUZERNE PA-
318 PM EDT WED JUL 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LUZERNE COUNTY IS
CANCELLED...

THUNDERSTORMS HAVE WEAKENED CONSIDERABLY IN LUZERNE COUNTY. THERE 
WAS STILL PLENTY OF LIGHTNING WHICH CAN BE DEADLY...BUT THE THREAT 
FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED AT THIS TIME FROM THIS 
CLUSTER OF THUNDERSTORMS. THEREFORE THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED.  

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4114 7629 4121 7633 4136 7630 4129 7595
      4134 7590 4130 7571 4126 7565 4118 7564
      4116 7560 4115 7560 4112 7563 4113 7568
      4109 7576 4101 7575
TIME...MOT...LOC 1917Z 291DEG 21KT 4119 7589

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:34 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 18, 1:34 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT WED JUL 18 2012

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL BRING RENEWED CHANCES FOR SHOWERS
AND THUNDERSTORMS TO PORTIONS OF THE REGION TODAY ALONG WITH
NOTICEABLY COOLER TEMPERATURES. RAIN CHANCES WILL COME TO AN END
TONIGHT AS THE FRONT SAGS SOUTH OF THE REGION. THURSDAY...HIGH
PRESSURE WILL SETTLE ACROSS THE NORTHEAST WHICH SHOULD RESULT IN
DRY AND COOLER CONDITIONS THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
945 AM UPDATE...
COLD FRONT ALONG THE NY PA BORDER NOW SLOWLY MOVING SOUTH. CLOUDY
SKIES NORTH OF THAT HOLDING UP TEMPERATURES. RADAR PPINE. STILL
CAPPED BUT TEMPERATURES RISING QUICKLY SOUTH OF THE CLOUDS.
CONVECTION WILL START ALONG THE STATE BORDER IN THE NEXT 3 HOURS
THEN MOVE SOUTH INTO NE PA AND SULLIVAN COUNTY NY THIS AFTERNOON.
SEVERE WEATHER STILL POSSIBLE BUT NOT THE BEST SCENARIO.
UNIDIRECTIONAL WEAK FLOW AND WEAK FORCING WITH MARGINAL LL
CONVERGENCE AND A WEAK SHORT WAVE.

645 AM UPDATE...
REGIONAL RADAR IMAGERY SHOWING ABSOLUTELY NOTHING OVERHEAD THIS
MORNING. WITH MAIN COLD FRONT CONTINUING TO SAG SOUTH THROUGH THE
AREA...IT WILL LIKELY TAKE A FEW HRS BEFORE CONVECTION GETS GOING
ALONG THE BOUNDARY ONCE AGAIN. THAT SAID...HAVE TRIMMED POPS
ACROSS THE NORTHERN CWA AND WILL GO WITH DRY CONDITIONS FROM THE
WESTERN MOHAWK VLY WEST THROUGH THE GREATER SYR METRO. UPSTREAM
RADARS SHOW SOME CONVECTION ACROSS CENTRAL MI THIS MORNING HOWEVER
ALL SHORT TERM MODELS SHOW THIS ACTIVITY DISSIPATING WITHIN THE
NEXT FEW HRS. IF IT WERE TO HOLD TOGETHER...CURRENT TRAJECTORIES
WILL LIKELY TAKE IT SOUTH ACROSS CENTRAL PA...POSSIBLY CLIPPING
PORTIONS OF THE WYOMING VLY. ALL TOLD...MAIN ACTIVITY WILL LIKELY
BE ASSOCIATED WITH THE FRONT AS IT ENCOUNTERS AN INCREASINGLY
UNSTABLE AIR MASS. NO OTHER SIGNIFICANT CHANGES NEEDED AT THIS
TIME.

PREVIOUS NEAR TERM DISCUSSION... YET ANOTHER COMPLICATED FCST
SCENARIO TODAY AS SLOW MOVING COLD FRONT CONTINUES TO SETTLE SOUTH
THROUGH THE REGION. QUICK LOOK AT LATEST OBS INDICATE THE FRONT
NOW LIES FROM GLENS FALLS...WEST ALONG THE SOUTHERN EDGE OF LAKE
ONTARIO TO JUST EAST OF THE GREATER BUFFALO METRO. FOR THE MOST
PART...CONVECTION ALONG THIS FEATURE HAS BEEN RATHER ISOLATED SO
FAR THIS MORNING WHICH IS LIKELY A RESULT OF NOCTURNAL
STABILIZATION. THAT SAID...FCST MODELS CONTINUE TO SUGGEST FRONT
WILL BE SHIFTING SOUTH THROUGH THE MORNING...BEFORE REACHING THE
PA/NY LINE TOWARDS 15Z. BEYOND THIS...MODELS DEVELOP RENEWED
CONVECTION AS DAYTIME WARMING LEADS TO THE DEVELOPMENT OF
MODERATELY TO STRONGLY UNSTABLE CONDITIONS FROM THE TWIN TIERS
SOUTH. AGAIN...MAIN FOCUS CONTINUES TO BE POSSIBLE SEVERE WX
DEVELOPMENT LATER TODAY AS THIS FRONT ENCOUNTERS AN INCREASINGLY
UNSTABLE AIR MASS WITH FURTHER SOUTHWARD PROGRESS.

AS WAS THE CASE YESTERDAY...MAIN UPPER-LEVEL SUPPORT WILL REMAIN
WELL NORTH OF THE REGION IN CLOSER PROXIMITY TO A CLOSED UPPER LOW
SPINNING OVER CENTRAL QUEBEC. WITH THIS BEING THE CASE...MAIN
FORCING FOR ASCENT WILL BE CONVERGENCE ALONG THE BOUNDARY AS IT
PROGRESSES SOUTHWARD...ALONG WITH RAISING AIR PARCELS IN AN
INCREASINGLY UNSTABLE AIR MASS. PER LATEST MODEL
TRENDS...CONVERGENCE ALONG THE BOUNDARY WILL REMAIN RATHER WEAK AS
SOUTHWESTERLY WINDS OF ONLY 5-10 KTS IMPINGE ALONG THE FEATURE.
ADDITIONALLY...HIGH PRESSURE BUILDING IN FROM NORTH-CENTRAL
ONTARIO WILL LAG WELL BEHIND THE FRONT INDICATING VERY LITTLE IN
THE WAY ANY FORCING UPSTREAM TO HELP PROPEL THE FRONT SOUTH.
DESPITE THESE LIMITATIONS...ENOUGH CONVERGENCE ALONG THE BOUNDARY
SHOULD BE PRESENT TO REINVIGORATE CONVECTION AS THE FRONT SLOWLY
SHIFTS SOUTH WHICH IS AGREED UPON THROUGH VARIOUS HIGH-RES MODEL
RUNS.

BOTH GFS AND WRF BUFKIT FCST PROFILES INDICATE WESTERLY
UNIDIRECTIONAL FLOW THROUGH THE COLUMN...WHICH COMBINED WITH
FAVORABLE AMOUNTS OF DRY AIR ALOFT...SHOULD FAVOR SMALL BOWING
SEGMENTS AND LOCALIZED HIGH WIND CONCERNS AS THE PRIMARY SEVERE WX
TREAT FOR ANY CELLS THAT DO GET GOING. CONSIDERING THE DEGREE OF
WARM AIR ALOFT (WET- BULB ZERO HEIGHTS NEAR 11 KFT)...LARGE HAIL
WILL BE POSSIBLE BUT NOT LIKELY THE PRIMARY THREAT. CURRENT SPC
DAY 1 OUTLOOK PLACES THE SOUTHERN TIER AND POINTS SOUTH IN A SLGT
RISK AND WILL HIGHLIGHT THESE AREAS IN THE HWO. CONSIDERING THE
LACK OF OVERALL FORCING...HAVE ELECTED TO NOT GO WITH ANY ENHANCED
WORDING AS OF NOW...HOWEVER DAY SHIFT CAN REEVALUATE WITH LATER
FCST UPDATES.

WITH RESPECT TO TIMING...HIGH RES MODELS HOLD OFF ANY DEVELOPMENT
TOWARDS EARLY AFTERNOON...WITH PRIMARY DEVELOPMENT SUGGESTED OVER
NORTHEAST PA. AS SUCH...HAVE HIGHEST POPS ACROSS THESE LOCATIONS
LATER TODAY WITH ONLY A SCT MENTION INDICATED FROM THE FINGER
LAKES SOUTH THROUGH THE SOUTHERN TIER. CONSIDERING THE LACK OF ANY
NOTABLE CONVECTION PRESENTLY...WOULD NOT BE SURPRISED IF DAY SHIFT
HAS TO TRIM BACK POPS A BIT ACROSS THESE AREAS. THAT
SAID...CONVECTION SHOULD GRADUALLY COME TO AN END AROUND 00Z AS
THE FRONT FINALLY CLEARS THE CWA.

FOR HIGH TEMPS...EXPECT NOTICEABLY COOLER CONDITIONS TODAY AS CLOUD
COVER COMBINES WITH WEAK COLD AIR ADVECTION FOLLOWING FROPA.
MET/MAV GUIDANCE STILL SUGGESTING MID/UPPER 80S ACROSS THE FAR
NORTH...WITH LOW 90S LIKELY ACROSS THE LOWER WYOMING VLY. HAVE
HINGED WITH THE WARMER MAV NUMBERS FOR NOW WHEN CONSIDERING THE
ANOMALOUSLY WARM AIR MASS IN PLACE AHEAD OF THE FRONT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
MUCH QUIETER CONDITIONS EXPECTED THROUGH THE SHORT TERM PERIOD AS
AFOREMENTIONED HIGH PRESSURE CENTER OVER CENTRAL ONTARIO BUILDS
EAST WITH TIME. SOME UNCERTAINTIES DO EXIST WITH RESPECT TO THE
COLD FRONT AS IT STALLS SOUTH OF THE REGION...AS BOTH WRF AND GFS
DO INDICATE THE REDEVELOPMENT OF SHWRS TOWARDS FRI AS A WEAK AREA
OF LOW PRESSURE MOVES EAST FROM THE LWR OHIO VLY INTO THE CENTRAL
MID-ATLANTIC. DESPITE THE MODEL/S SUGGESTION...HAVE ELECTED TO
LEAVE MUCH OF THE THIS PERIOD DRY AS HIGH PRESSURE AND DRIER AIR
FROM SOUTHERN ONTARIO/QUEBEC WILL HAVE A FIRM HANDLE ON THE AREA.
HIGH TEMPS OVER THE NEXT FEW DAYS WILL LARGELY RANGE FROM THE
UPPER 70S TO LOWER 80S...WITH OVERNIGHT LOWS FALLING INTO THE
UPPER 50S TO LOWER 60S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODELS BEGIN THE EXTENDED IN FAIR AGREEMENT, WITH A STRONG UPPER
LEVEL RIDGE OVER THE PLAINS, A WEAK RIDGE OVER THE NORTHEAST, AND
A WEAK TROUGH JUST OFF THE EAST COAST. THEY SHOW THE FLOW BECOMING
NW OVER THE CWA THROUGH THE WEEKEND. THIS COULD ALLOW SOME DIURNAL
CONVECTION TO DEVELOP OVER THE WEEKEND.

FOR MONDAY, THEY SHOW A SHORT WAVE ACCOMPANYING AN MCS FEATURE
THAT WILL MOVE ACROSS THE REGION MONDAY MORNING. THE EXACT STRENGTH
AND TRACK IS NOT CERTAIN, AS THE MODELS DO DISAGREE ON THAT PART
OF THE FORECAST. THE GFS LOOKS TO TRY TO WASH IT OUT, WHILE THE
ECMWF MAINTAINS IT, BUT JUST SKIMMING THE CWA TO THE NORTH. HAVE
KEPT LOW CHC POPS IN FOR MONDAY.

TUESDAY HAS A COLD FRONT FORMING IN THE MORNING, JUST TO THE EAST
OF THE CWA. MODELS ARE SHOWING SOME CONVECTIVE ACTIVITY BEHIND
THIS FRONT, SO ONCE AGAIN, KEPT A MENTION OF SOME PRECIPITATION
FOR TUESDAY AS WELL, ALTHOUGH THE PRECIPITATION SHOULD QUICKLY MOVE
OUT ON TUESDAY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
A SLOW MOVING COLD FRONT HAS MADE IT INTO NEPA THIS AFTERNOON.
BEHIND IT, THE ATMOSPHERE IS MOSTLY STABLE. ALONG AND JUST AHEAD
OF THE FRONT, THERE IS SOME INSTABILITY WHICH WILL LEAD TO
CONVECTIVE DEVELOPMENT. HAVE PUT TSRA IN A TEMP GROUP FOR KAVP FOR
THIS. AS THE FRONT SAGS SOUTH, IT SHOULD PUSH MOST OF THE
CONVECTION TO THE SOUTH AND EAST.

SO, MOSTLY VFR FOR THE TAF SITES IN NY. THERE MAY BE SOME FOG
DEVELOPMENT TONIGHT AT KELM AS THIS SYSTEM HAS BROUGHT SOME SFC
MOISTURE, WHICH DOES NOT LOOK TO GET PUSHED OUT BY TONIGHT. SOME
FOG MAY ALSO DEVELOP AT KAVP WITH MOISTURE BEING SUPPLIED BY THE
RAIN SHOWERS IN THE AREA.

TOMORROW SHOULD BE A QUIETER WEATHER DAY, WITH VFR EXPECTED AT
THIS TIME.

WINDS ARE BEGINNING TO GUST AROUND THE FRONT AND IN HIGHER
ELEVATIONS, OUT OF THE WEST TO NW AT AROUND 10KTS WITH GUSTS
REACHING TO NEAR 20KTS. THE WILL DROP TO LIGHT AND VARIABLE LATER
THIS EVENING. TOMORROW, THEY WILL BE NORTHERLY BETWEEN 5 AND 10
KTS.

OUTLOOK...

THU/FRI/SAT...VFR...EXCEPT FOR POSSIBLE IFR EARLY MORNING VALLEY
FOG...MAINLY KELM AND KAVP.

SUN...VFR...CHC MVFR IN SHWR/TSTM AFTERNOON.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...CMG
NEAR TERM...CMG/TAC
SHORT TERM...CMG
LONG TERM...SLI
AVIATION...SLI
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 PM EDT WED JUL 18 2012

NYZ022-024-055>057-PAZ038-039-191700-
STEUBEN-CHEMUNG-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
101 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
SOUTHWARD MOVING COLD FRONT THIS AFTERNOON. A FEW THUNDERSTORMS
COULD POSSIBLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS WILL END LATE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-023-025-036-037-044>046-191700-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-SCHUYLER-
TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
101 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ040-043-044-047-048-072-191700-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
101 PM EDT WED JUL 18 2012

...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF A
SOUTHWARD MOVING COLD FRONT THIS AFTERNOON. A FEW THUNDERSTORMS
COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS WILL END THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 1:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT WED JUL 18 2012

PAZ043-181815-
WYOMING PA-
119 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL WYOMING COUNTY...

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FORKSTON...AND
  MOVING EAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EVANS FALLS AND VOSBURG AT 125 PM EDT...
  EATONVILLE AND TUNKHANNOCK AT 130 PM EDT...
  OSTERHOUT AT 135 PM EDT...
  FALLS AND LAKE WINOLA AT 145 PM EDT...
  MILL CITY AT 150 PM EDT...
  WALLS CORNERS AND FACTORYVILLE AT 155 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4149 7624 4150 7624 4159 7621 4158 7577
      4157 7577 4153 7580 4150 7577 4144 7582

DJN
Special weather statement, Jul 18, 1:35 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT WED JUL 18 2012

PAZ044-047-048-072-181815-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
135 PM EDT WED JUL 18 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LUZERNE...
SOUTHEASTERN LACKAWANNA...SOUTHWESTERN WAYNE AND WEST CENTRAL PIKE
COUNTIES...

* AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM STERLING TO 6 MILES EAST OF DUPONT TO
  KINGSTON...AND MOVING EAST AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  STERLING AND FELLS CORNERS AT 140 PM EDT...
  LEDGERDALE AT 145 PM EDT...
  GREENTOWN AT 150 PM EDT...
  NEWFOUNDLAND AT 155 PM EDT...
  LEHIGH AND ANGELS AT 200 PM EDT...
  PANTHER AND GOULDSBORO AT 205 PM EDT...
  LA ANNA AT 210 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4129 7598 4140 7539 4127 7502 4124 7513
      4125 7514 4122 7554 4114 7562

DJN
Special weather statement, Jul 18, 1:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
151 PM EDT WED JUL 18 2012

PAZ048-181815-
PIKE PA-
151 PM EDT WED JUL 18 2012

...STRONG THUNDERSTORM WILL AFFECT SOUTHERN PIKE COUNTY...

* AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED 7 MILES NORTHWEST OF BUSHKILL...AND MOVING EAST AT 30
  MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BUSHKILL AT 200 PM EDT...
  DINGMANS FERRY AT 210 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4114 7508 4114 7514 4115 7516 4125 7513
      4126 7516 4129 7482 4118 7488 4113 7493
      4108 7502 4108 7503

SLI
Local storm report, Jul 18, 2:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
224 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             OLD FORGE               41.37N  75.75W
07/18/2012  M0.75 INCH       LACKAWANNA         PA   TRAINED SPOTTER

&&

BLL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:19 PM EDTSpecial Weather StatementBGMWyoming56 min
Jul 18, 1:35 PM EDTSpecial Weather StatementBGMLackawanna40 min
Jul 18, 1:37 PM EDTSevere Thunderstorm WarningBGMLuzerne, Wyoming68 min
Jul 18, 1:47 PM EDTTornado WarningBGMLuzerne, Wyoming30 min
Jul 18, 1:51 PM EDTSpecial Weather StatementBGMPike24 min
Jul 18, 2:14 PM EDTSevere Thunderstorm WarningBGMLackawanna, Luzerne61 min
Jul 18, 2:32 PM EDTSevere Thunderstorm WarningBGMLackawanna28 min
Jul 18, 2:58 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne4 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.